Alert archive / Missouri / Tornado Warnings in 2017
Tornado Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 1, 2017, 3:49 AM CST for Perry County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 3:49 AM CST (09:49 UTC)
- Expired
- Mar 1, 2017, 4:15 AM CST
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Perry County, MO
The radar
The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:29 PM CST | Tornado Watch | SPC | 12 hr |
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.7
The text
As transmitted.
373
WFUS53 KPAH 010949
TORPAH
MOC157-011015-
/O.NEW.KPAH.TO.W.0023.170301T0949Z-170301T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
349 AM CST WED MAR 1 2017
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southern Perry County in southeastern Missouri...
* Until 415 AM CST
* At 349 AM CST, a severe thunderstorm capable of producing a tornado
was located near Biehle, or near Perryville, moving east at 65 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Altenburg around 405 AM CST.
Other locations impacted by this tornadic thunderstorm include Silver
Lake, Frohna, Longtown and Old Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
&&
LAT...LON 3775 8966 3775 8962 3771 8958 3769 8952
3764 8952 3759 8948 3759 8960 3760 8961
3759 8963 3759 8964 3760 8964 3759 8967
3760 8973 3759 8980 3761 8980 3760 9003
3772 9006 3778 8966
TIME...MOT...LOC 0949Z 262DEG 55KT 3764 8994
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Smith2 follow-up statements
472
WWUS53 KPAH 010957
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
357 AM CST WED MAR 1 2017
MOC157-011015-
/O.CON.KPAH.TO.W.0023.000000T0000Z-170301T1015Z/
Perry MO-
357 AM CST WED MAR 1 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR
SOUTHEASTERN PERRY COUNTY...
At 357 AM CST, a severe thunderstorm capable of producing a tornado
was located near Biehle, or near Perryville, moving east at 65 mph.
It was crossing Interstate 55 at this time.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Altenburg around 405 AM CST.
Other locations impacted by this tornadic thunderstorm include
Frohna, Longtown and Old Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3775 8966 3775 8962 3771 8958 3769 8952
3764 8952 3759 8948 3759 8960 3760 8961
3759 8963 3759 8964 3760 8964 3759 8967
3760 8973 3759 8980 3761 8980 3763 8994
3773 8995 3778 8966
TIME...MOT...LOC 0957Z 262DEG 56KT 3766 8978
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Smith202
WWUS53 KPAH 011011
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
411 AM CST WED MAR 1 2017
MOC157-011020-
/O.EXP.KPAH.TO.W.0023.000000T0000Z-170301T1015Z/
Perry MO-
411 AM CST WED MAR 1 2017
...THE TORNADO WARNING FOR SOUTHEASTERN PERRY COUNTY WILL EXPIRE AT
415 AM CST...
The storm which prompted the warning will move out of the county by
415 am CST. Therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
A tornado watch remains in effect until 800 AM CST for southern
Illinois...and southeastern Missouri. A tornado watch also remains in
effect until 800 AM CST for southern Illinois...and southeastern
Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3775 8966 3775 8962 3771 8958 3769 8952
3764 8952 3759 8948 3759 8960 3760 8961
3759 8963 3759 8964 3760 8964 3759 8967
3760 8973 3759 8980 3761 8980 3763 8994
3773 8995 3778 8966
TIME...MOT...LOC 1010Z 262DEG 55KT 3768 8957
$$
SmithWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 1, 3:07 AM CST, 42 minutes earlier.
Area forecast discussion, Mar 1, 3:07 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 AM CST Wed Mar 1 2017
.SHORT TERM...(Today through Friday night)
Issued at 307 AM CST Wed Mar 1 2017
Above average confidence in the long term due to decent model
agreement.
With the approach and passage of a cold front this morning, showers
and thunderstorms are expected to re-develop just prior to frontal
passage, with a few storms possibly becoming severe. Thankfully
synoptic parameters are not quite as impressive as they were Tuesday
afternoon/evening and early this morning, so the current thinking is
damaging winds and possibly large hail will be the primary hazards,
however a QLCS type tornado cannot be ruled out.
Convective activity will diminish from west to east this morning
with with almost all precipitation out of our CWA by midday. Beyond
that high pressure at the surface and weak ridging aloft should keep
the region dry through the end of the short term period.
With the exception of today's highs which will be early,
temperatures stay within a few degrees of normal through the short
term period.
.LONG TERM...(Saturday through Tuesday)
Issued at 307 AM CST Wed Mar 1 2017
High pressure at the surface and weak ridging aloft should keep the
region dry through Sunday.
Precipitation chances begin to increase from the west Sunday night
into Monday with the approach of a cold front out of the plains.
Models still not in good agreement on available instability ahead of
the approaching cold front so will only mention slight chances for
thunder Monday evening. Late Monday night into Tuesday morning
precipitation chances will diminish quickly from west to east in the
wake of the front.
Temperatures will remain well above normal through the period.
&&
.AVIATION...
Issued at 1141 PM CST Tue Feb 28 2017
MVFR/VFR cigs/vsbys and SHRA/VCTS/TSRA with the approach of a cold
front for the first couple of hours, VFR with SHRA and possible
TSRA from 11-13Z, then VFR beyond that in the wake of the front.
Winds gusting up to 25-28 knots out of the south southwest early,
then veering around to the northwest with the frontal passage.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 9 AM CST this morning for ILZ083-086-087-
089>091-093-094.
MO...None.
IN...Flash Flood Watch until 9 AM CST this morning for INZ081-082-
085>088.
KY...Flash Flood Watch until 9 AM CST this morning for KYZ004-005-007-
010-011-013>016-018>021.
&&
SHORT TERM/LONG TERM/AVIATION...JPHazardous weather outlook, Mar 1, 3:37 AM CST, 12 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 337 AM CST Wed Mar 1 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 337 AM CST Wed Mar 1 2017 ...a few severe thunderstorms are possible this morning... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Thunderstorms...some possibly severe this morning. Damaging winds and large hail will be the primary hazards, however a tornado or two is not out of the question. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are possible Monday evening. Locally heavy rainfall and lightning will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this morning. JP
In the hours before
Local storm report, Mar 1, 2:13 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND GST 2 S CALVERT CITY 37.00N 88.35W
02/28/2017 M65 MPH MARSHALL KY NWS EMPLOYEE
NON THUNDERSTORM WIND GUST OF 65 MPH REPORTED BY OFF DUTY
NWS EMPLOYEE
&&
SPSpecial weather statement, Mar 1, 2:13 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 213 AM CST Wed Mar 1 2017 ILZ075>078-080>089-092-093-INZ081-082-085>087-MOZ076-086-087-100- 107>112-114-011015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-ALEXANDER- PULASKI-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, CAIRO, MOUND CITY, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 213 AM CST Wed Mar 1 2017 ...Next line of strong to severe storms move into Southern Illinois and Southeast Missouri shortly before 3 am CST... A fairly solid line of thunderstorms continues move east and southeast around 60 mph through Missouri and Illinois. At 2 am CST, the line of storms stretched from the southwest corner of Missouri and northwest Arkansas, then arched just north of the St. Louis Metropolitan area, onward to east central Illinois near Charleston. Should the storms continue to move at the current storm motion, they should move near a Fremont and Saint Mary Missouri line,to near Woodlawn Illinois, just west of Mount Vernon Illinois by 3 am CST. By 4 am CST, the storms should move just east of Poplar Bluff and Cape Girardeau Missouri, onward to Anna and Carmi Illinos, reaching near Princeton and Winslow Indiana. Most of the storms producing winds in excess of 60 mph and one inch hail were noted along Interstate 44 in the southern half of Missouri and north of Interstate 40 in northwest Arkansas. If you live in Southeast Missouri and Southwest Illinois, wind gusts ahead of the approaching line of storms could reach between 40 and 45 mph. The current tornado watch that is in effect until 4 am CST may be replaced with another severe weather watch through daybreak. Please stay tuned to NOAA Weather radio, commercial television and radio, as well as social media for further weather updates and possible warnings. Smith
Local storm report, Mar 1, 2:18 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
218 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TORNADO CROSSVILLE 38.16N 88.06W
02/28/2017 WHITE IL BROADCAST MEDIA
*** 1 FATAL *** DAMAGE REPORTED JUST SOUTH OF CROSSVILLE
WITH 1 FATALITY.
&&
SPSpecial weather statement, Mar 1, 3:03 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Paducah KY
303 AM CST WED MAR 1 2017
ILZ075>078-082-083-010945-
White IL-Edwards IL-Hamilton IL-Jefferson IL-Wayne IL-Wabash IL-
303 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...WAYNE...
WABASH...NORTHERN JEFFERSON...EDWARDS AND NORTHEASTERN HAMILTON
COUNTIES UNTIL 345 AM CST...
At 303 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hardinville to near Woodlawn. Movement was
east at 55 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Mount Vernon, Mount Carmel, Fairfield, Albion, Lancaster, Wayne City,
West Salem, Bluford, Cisne, Allendale, Dix, Jeffersonville, Bellmont,
Sims, Bone Gap, Mill Shoals, Browns, Mount Erie, Keenes and
Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
A tornado watch remains in effect until 400 AM CST for south central
and southeastern Illinois. A tornado watch also remains in effect
until 800 AM CST for south central and southeastern Illinois.
LAT...LON 3860 8815 3857 8815 3857 8765 3854 8767
3851 8765 3846 8776 3845 8773 3842 8774
3819 8823 3837 8915 3848 8892 3847 8870
3858 8870 3861 8863
TIME...MOT...LOC 0903Z 279DEG 48KT 3890 8788 3840 8898
SmithSpecial weather statement, Mar 1, 3:22 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
322 AM CST WED MAR 1 2017
MOZ100-107>109-011015-
Butler MO-Carter MO-Wayne MO-Ripley MO-
322 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CARTER...RIPLEY...WAYNE AND
BUTLER COUNTIES UNTIL 415 AM CST...
At 321 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Womac to near Dudley.
Movement was east at 45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Doniphan, Piedmont, Van Buren, Greenville, Wappapello
Lake Area, Sam A Baker State Park, Naylor, Neelyville, Qulin,
Ellsinore, Williamsville, Fisk, Wappapello, Brush Arbor, Lodi,
Milltown, Cascade, Fremont and Hendrickson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3709 9122 3710 9096 3705 9096 3705 9079
3714 9078 3717 9074 3727 9073 3727 9055
3732 9055 3731 9022 3709 9022 3709 9016
3699 9017 3692 9026 3674 9017 3660 9017
3651 9022 3650 9113 3682 9112 3683 9122
TIME...MOT...LOC 0921Z 269DEG 38KT 3764 9010 3673 9010
SmithSpecial weather statement, Mar 1, 3:44 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
344 AM CST WED MAR 1 2017
MOZ076-086-087-100-011030-
Wayne MO-Bollinger MO-Cape Girardeau MO-Perry MO-
344 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOLLINGER...PERRY...
NORTH CENTRAL WAYNE AND CAPE GIRARDEAU COUNTIES UNTIL 430 AM CST...
At 344 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Coffman to near Womac to 7 miles east of
Glover to near Saco. Movement was northeast at 70 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Jackson, Perryville, Marble Hill, Gordonville,
Altenburg, Glen Allen, Patton, Millersville, Burfordville, Biehle,
Daisy, Alliance, Frohna, Oak Ridge, Sedgewickville, Pocahontas,
Longtown, Old Appleton and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3785 8979 3781 8968 3775 8967 3775 8962
3770 8955 3727 8953 3731 9039 3732 9014
3764 9015 3787 8994 3787 8990 3791 8985
TIME...MOT...LOC 0944Z 241DEG 61KT 3777 9010 3760 9018 3748 9056 3735
9052
SmithThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:27 PM CST | Severe Thunderstorm Warning | PAH | Perry | 48 min |
| Feb 28, 7:40 PM CST | Tornado Warning | PAH | Perry | 35 min |
| Feb 28, 8:07 PM CST | Tornado Warning | PAH | Perry | 23 min |
| Feb 28, 8:13 PM CST | Severe Thunderstorm Warning | PAH | Carter, Wayne | 29 min |
| Feb 28, 9:32 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 28 min |
| Feb 28, 9:38 PM CST | Tornado Warning | PAH | Bollinger, Cape Girardeau | 37 min |
| Feb 28, 9:58 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 32 min |
| Mar 1, 2:54 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 36 min |
| Mar 1, 3:22 AM CST | Special Weather Statement | PAH | Butler, Carter, Ripley, Wayne | 53 min |
| Mar 1, 3:44 AM CST | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Perry | 46 min |
| Mar 1, 4:01 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 29 min |
| Mar 1, 4:05 AM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 25 min |
| Mar 1, 4:26 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 34 min |
| Mar 1, 4:50 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 25 min |
| Mar 1, 4:53 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 37 min |
Nearby
Tornado Warnings in Missouri, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.